Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 106, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 26, 2009, 4:59 PM MDT for 4 counties in Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2009, 4:59 PM MDT (22:59 UTC)
- Expired
- Jul 26, 2009, 7:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 85 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 262259
SVRPUB
COC055-071-089-101-270100-
/O.NEW.KPUB.SV.W.0106.090726T2259Z-090727T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
459 PM MDT SUN JUL 26 2009
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO...
NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
SOUTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO...
EXTREME SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...
* UNTIL 700 PM MDT...
* AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 27
MILES WEST OF THATCHER...OR ABOUT 31 MILES NORTH OF TRINIDAD...AND
WAS MOVING TOWARD THE EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
THATCHER.
DELHI.
TIMPAS.
OPEN COUNTRY OF NORTHERN LAS ANIMAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.
&&
LAT...LON 3779 10432 3791 10375 3755 10367 3746 10461
3768 10465
TIME...MOT...LOC 2259Z 259DEG 14KT 3761 10450
$$4 follow-up statements
000
WWUS55 KPUB 262329
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
529 PM MDT SUN JUL 26 2009
COC055-071-089-101-270100-
/O.CON.KPUB.SV.W.0106.000000T0000Z-090727T0100Z/
OTERO CO-HUERFANO CO-LAS ANIMAS CO-PUEBLO CO-
529 PM MDT SUN JUL 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR EXTREME SOUTHEASTERN PUEBLO...NORTH CENTRAL LAS ANIMAS...EAST
CENTRAL HUERFANO AND SOUTHWESTERN OTERO COUNTIES...
AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS CENTERED 31 MILES WEST OF THATCHER...OR 30
MILES NORTH OF TRINIDAD...AND WAS MOVING TOWARD THE EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
THATCHER.
DELHI.
TIMPAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.
&&
LAT...LON 3779 10432 3791 10375 3755 10367 3746 10461
3768 10465
TIME...MOT...LOC 2329Z 259DEG 19KT 3760 10459
$$000
WWUS55 KPUB 262356
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
556 PM MDT SUN JUL 26 2009
COC055-071-089-101-270100-
/O.CON.KPUB.SV.W.0106.000000T0000Z-090727T0100Z/
OTERO CO-HUERFANO CO-LAS ANIMAS CO-PUEBLO CO-
556 PM MDT SUN JUL 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR EXTREME SOUTHEASTERN PUEBLO...NORTH CENTRAL LAS ANIMAS...EAST
CENTRAL HUERFANO AND SOUTHWESTERN OTERO COUNTIES...
AT 555 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS CENTERED 12 MILES WEST OF DELHI...OR 36 MILES
NORTHEAST OF TRINIDAD...AND WAS MOVING TOWARD THE EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
THATCHER.
DELHI.
TIMPAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.
&&
LAT...LON 3779 10432 3791 10375 3755 10367 3746 10461
3768 10465
TIME...MOT...LOC 2356Z 260DEG 17KT 3764 10423
$$000 WWUS55 KPUB 270024 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 624 PM MDT SUN JUL 26 2009 COC055-071-101-270034- /O.CAN.KPUB.SV.W.0106.000000T0000Z-090727T0100Z/ HUERFANO CO-LAS ANIMAS CO-PUEBLO CO- 624 PM MDT SUN JUL 26 2009 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EXTREME SOUTHEASTERN PUEBLO...NORTH CENTRAL LAS ANIMAS AND EAST CENTRAL HUERFANO COUNTIES... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. LAT...LON 3789 10377 3771 10371 3775 10396 3787 10395 TIME...MOT...LOC 0024Z 277DEG 9KT 3783 10383 $$ COC089-270100- /O.CON.KPUB.SV.W.0106.000000T0000Z-090727T0100Z/ OTERO CO- 624 PM MDT SUN JUL 26 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR CENTRAL OTERO COUNTY... AT 622 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED NEAR TIMPAS...OR 19 MILES SOUTHWEST OF LA JUNTA...AND WAS MOVING TOWARD THE EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... TIMPAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM HITS. && LAT...LON 3789 10377 3771 10371 3775 10396 3787 10395 TIME...MOT...LOC 0024Z 277DEG 9KT 3783 10383 $$
000 WWUS55 KPUB 270100 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 700 PM MDT SUN JUL 26 2009 COC089-270110- /O.EXP.KPUB.SV.W.0106.000000T0000Z-090727T0100Z/ OTERO CO- 700 PM MDT SUN JUL 26 2009 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OTERO COUNTY EXPIRES AT 700 PM MDT... LAT...LON 3789 10377 3771 10371 3775 10396 3787 10395 TIME...MOT...LOC 0100Z 277DEG 9KT 3782 10372 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:28 PM MDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 26, 2:28 PM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 228 PM MDT SUN JUL 26 2009 .SHORT TERM... (TONIGHT AND MONDAY) ...MAIN FORECAST CONCERNS ARE POTENTIAL FOR FLASH FLOODING THIS AFTERNOON AND EVENING... NOT MUCH CHANGE IN OVERALL PATTERN FROM YESTERDAY THOUGH THERE ARE A FEW SUBTLE FEATURES OF INTEREST. FIRST PRECIP WATERS HAVE INCREASED WITHIN THE RECIRCULATED MOISTURE PLUME WITH VALUES INCREASING TO UP TO AROUND 180% OF NORMAL VS THE 150% FROM YESTERDAY. WV SHOWS NEXT DISTINCT SHORTWAVE MOVING INTO NW CO WHICH WILL BE TRACKING EASTWARD AROUND THE PERIPHERY OF THE UPPER RIDGE ACROSS THE AREA LATE THIS AFTERNOON AND INTO TONIGHT. THIS FEATURE HAS ALREADY BEGUN TO FIRE OFF THUNDERSTORMS ACROSS WRN AND NRN CO AS OF 18Z...AND IN AN HOUR OR TWO EXPECT ACTIVITY WILL BE RAMPING UP ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST COLORADO. SURFACE DEW POINTS ARE STILL IN THE 50S TO LOWER 60S ACROSS THE PLAINS...WITH 50 DEW POINTS WELL UP INTO THE HIGH VALLEYS AND 40S FOR THE HIGHER MTNS. THIS YIELD CAPE VALUES OF AROUND 800 TO 1500 J/KG ACROSS THE EASTERN MOUNTAINS/PLAINS WITH THE HIGHEST VALUES ALONG THE LOWER EASTERN SLOPES OF THE SE MOUNTAINS. SPC MESO ANALYSIS HAS ANOTHER AXIS OF HIGH CAPE OF 1500 J/KG ALONG THE CO/NM BORDER. BOTH NAM AND GFS HAVE QUITE WIDESPREAD QPF ACROSS THE SE MTS/ADJACENT PLAINS FOR THIS AFTERNOON AND EVENING DUE TO A COMBINATION OF SURFACE HEATING AND FORCING FROM INCOMING SHORTWAVE...AND DUE TO THE HEAVY RAIN AND SATURATED SOILS THE OCCURRED YESTERDAY...HAVE OPTED TO ISSUE A FLASH FLOOD WATCH FOR THESE AREAS FROM 2 PM THIS AFTERNOON THROUGH MIDNIGHT TONIGHT. BURN SCARS AND AREAS WHICH RECEIVED HEAVY RAIN YESTERDAY WILL BE THE MOST PRONE TO FLASH FLOODING. HOWEVER...URBAN AREAS TOO (AS WE SAW IN CANON CITY YESTERDAY) WILL BE SUSCEPTIBLE TO RAPID RUN OFF AND FLASH FLOODING AS WELL. STEEP SLOPES IN THE MOUNTAIN AREAS COULD SEE SOME MUD/ROCK SLIDES UNDER THE HEAVIER THUNDERSTORMS. PRECIPITATION RATES OF AROUND 2 INCHES PER HOUR OR EVEN A LITTLE HIGHER WILL BE POSSIBLE AGAIN WITH THE STRONGER STORMS. AS FOR SEVERE THUNDERSTORM POTENTIAL...LAPS SOUNDINGS AND MODEL SOUNDINGS ARENT SHOWING MUCH CAPE IN THE HAIL GROWTH REGION OF THE STORMS. SO THINK THAT SCENARIO MAY PLAY OUT A LOT LIKE YESTERDAY...WITH LOTS OF PEA TO MARBLE SIZE HAIL AND HEAVY RAIN. COULDNT RULE OUT A COUPLE NICKEL TO NEAR QUARTER SIZED HAIL STONES WITH INITIAL UPDRAFTS AS THEY TAP POCKETS OF HIGHER CAPE ALONG THE LOWER EASTERN SLOPES. MODELS DIMINISH PRECIPITATION FAIRLY RAPIDLY AFTER MIDNIGHT...THOUGH COULDNT RULE OUT A STRAY STORM OR TWO. FOR MONDAY...MODELS START TO MOVE THE UPPER TROF ACROSS THE NW U.S TOWARDS THE AREA BY LATE IN THE PERIOD. 70 KT UPPER JET WILL NOSE INTO CENTRAL/SE CO DURING THE AFTN. MODELS DRY OUT SURFACE DEW POINTS ACROSS THE SE PLAINS SOME...AS FRONT LIFTS BACK TO THE NORTH ACROSS NE CO. THUS PRECIP WATERS IN NAM12 COME DOWN TO AROUND 130-150% OF NORMAL. THE DRYING IN THE LOW LEVELS HELPS TO CUT DOWN THE CAPE AND THERE APPEARS TO BE LESS OF A SEVERE THREAT TOMORROW DUE TO THAT. HOWEVER WITH INCREASING WINDS ALOFT...SHEARS WILL BE ON THE INCREASE. WITH FORCING MOVING IN ALOFT...ITS HARD TO DECREASE POPS SUBSTANTIALLY...THOUGH DO THINK THERE WILL BE A MINIMA IN COVERAGE ACROSS THE I-25 CORRIDOR SOUTH OF KCOS TO KTAD. THUNDERSTORMS MAY FIRE ALONG THE CONVERGENCE AXIS DEPICTED BY THE NAM ACROSS THE FAR EASTERN COUNTIES THEN UP ALONG THE OLD BOUNDARY TO THE NORTH. WILL GO WITH SCATTERED POPS FOR THESE AREAS. HEAVY RAIN WILL STILL BE A THREAT WITH STORMS TOMORROW...BUT THINK THIS THREAT WILL BE LESS WIDESPREAD. AT LEAST UNTIL THE SHORTWAVE MOVES IN LATER IN THE PERIOD. SEE DISCUSSION BELOW. -KT .LONG TERM... (MONDAY NIGHT THROUGH SUNDAY) LONG TERM CONCERNS REMAIN STRENGTH AND COVERAGE OF CONVECTION ALONG WITH TIMING OF BOUNDARIES MOVING ACROSS THE STATE THROUGH THE PERIOD. MONDAY NIGHT-TUESDAY NIGHT...MODELS CONTINUE TO INDICATE INCREASING NORTHWEST FLOW ACROSS THE REGION MONDAY NIGHT AS A STRONG SHORT WAVE DIVING ACROSS NORTHERN ROCKIES MONDAY AFTERNOON CONTINUES ACROSS NORTHEASTERN COLORADO MONDAY NIGHT AND INTO CENTRAL HIGH PLAINS TUESDAY. MODELS INDICATING A SLIGHT DECREASE IN MID AND UPPER LEVEL MOISTURE ACROSS THE STATE...THOUGH WITH INCREASED UVV ASSOCIATED WITH LEFT QUAD OF JET TRANSLATING ACROSS SOUTH CENTRAL COLORADO MONDAY NIGHT...SHOULD CONTINUE TO SCATTERED THUNDERSTORMS ACROSS THE AREA. MODELS CONTINUE TO DIFFER ON TIMING OF ASSOCIATED COLD FRONT SLIDING ACROSS THE EASTERN PLAINS WITH GFS STILL LOOKING THE MOST REASONABLE AS IT HAS THE FRONT MOVING ACROSS NORTHEASTERN COLORADO LATE MONDAY AFTERNOON...TO THE PALMER DVD MONDAY EVENING AND ACROSS THE REST OF THE SE PLAINS THROUGH LATE MONDAY NIGHT. WITH MOISTURE POOLING ALONG AND BEHIND THE FRONT...ALONG WITH THE MODERATE WESTERLY FLOW ALOFT...THERE REMAINS THE POSSIBILITY OF STRONG TO SEVERE STORMS ACROSS THE PLAINS MONDAY NIGHT...WITH LARGE HAIL...STRONG WINDS AND LOCALLY HEAVY RAINFALL THE MAIN THREATS. WITH COOL AND MOIST LOW LEVEL UPSLOPE STRENGTHENING THROUGH THE DAY TUESDAY...SHOULD SEE INCREASING STABILITY ACROSS THE EASTERN PLAINS AND HAVE CONTINUED THE TREND OF TAPERING BACK POPS FROM THE I-25 CORRIDOR EASTWARD. HOWEVER...WITH MOISTURE IN PLACE ALONG WITH STRONG SOLAR HEATING ACROSS THE HIGHER TERRAIN...ISOLATED TO SCATTERED POPS TO REMAIN ACROSS THE MTS AND HIGH VALLEYS WITH BEST COVERAGE EXPECTED ACROSS THE EASTERN MTS AND IMMEDIATE ADJACENT PLAINS. WEDNESDAY-THURSDAY...MODERATE NORTHWEST FLOW ALOFT PROGGED TO CONTINUE ACROSS THE REGION WEDNESDAY WITH ANOTHER STRONG SHORT WAVE AND ASSOCIATED FRONT PROGGED TO DIVE ACROSS THE NORTHERN ROCKIES THROUGH THE HIGH PLAINS WEDNESDAY EVENING. WITH MODERATE WESTERLY FLOW CONTINUING ALOFT ALONG WITH LOW LEVEL MOISTURE REMAINING IN PLACE...SHOULD SEE AN INCREASED THREAT OF STRONG TO SEVERE STORMS ACROSS THE PLAINS ON WEDNESDAY WITH LARGE HAIL AND STRONG WINDS THE MAIN THREATS. FRONT CONTINUES ACROSS THE EASTERN PLAINS WEDNESDAY NIGHT WITH MOIST UPSLOPE FLOW RETURNING ACROSS THE PLAINS THROUGH THE DAY THURSDAY. HAVE KEPT ISOLATED TO SCATTERED POPS ACROSS THE AREA WEDNESDAY AND THURSDAY...WITH BEST POPS ACROSS THE EASTERN MTS AND PLAINS. FRIDAY-SUNDAY...MODELS CONTINUE TO INDICATE A WARMING AND DRYING TREND THROUGH THIS PERIOD AS UPPER RIDGING PUSHES BACK INTO THE DESERT SOUTHWEST AND GREAT BASIN REGION FRIDAY AND INTO WESTERN COLORADO SATURDAY AND SUNDAY. COULD SEE ANOTHER WEAK FRONT MOVING ACROSS THE EASTERN PLAINS FRIDAY AS THE ECMWF KEEPS THE STATE ON THE WESTERN PERIPHERY OF STRONGER FLOW ALOFT THROUGH SATURDAY...THOUGH WILL CONTINUE TO TREND TOWARD THE WARMER AND DRIER GFS. -MW && .AVIATION... SCATTERED TO NUMEROUS THUNDERSTORMS WILL AFFECT THE AREA TODAY WITH THUNDERSTORMS MOST NUMEROUS ACROSS THE EASTERN MOUNTAINS. MVFR TO LOCAL IFR CIGS ALONG WITH HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THUNDERSTORMS. HOWEVER A FEW OF THE STRONGER STORMS COULD PRODUCE HAIL TO NEAR 1 INCH IN DIAMETER ALONG WITH LOCALIZED ERRATIC GUSTY WINDS UP TO 50 MPH. VFR CIGS EXPECTED OVERNIGHT FOR MOST AREAS...THOUGH COULD SEE SOME PATCHY IFR STRATUS/FOG ACROSS PORTIONS OF THE SE PLAINS. MODELS DEPICT LIGHT NORTHWEST SFC WINDS SPREADING IN LATER TONIGHT WHICH IS ANTICIPATED TO PROVIDE ENOUGH DRAINAGE TO PREVENT PERSISTENT IFR STRATUS FROM DEVELOPING AT KCOS. KPUB HAS A SLIGHTLY BETTER POTENTIAL THOUGH ITS STILL QUITE UNCERTAIN HOW PERSISTENT THIS MAY BE AND DEPENDENT ON HOW MUCH RAINFALL OCCURS TONIGHT. WILL THROW IN A SCT015 LAYER AT KPUB AFTER 12Z UNTIL THESE DETAILS BECOME MORE CERTAIN. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ072>088-094. && 31/23
Hazardous weather outlook, Jul 26, 11:01 AM MDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1101 AM MDT SUN JUL 26 2009 COZ058>089-093>099-271715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1101 AM MDT SUN JUL 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY...WITH THUNDERSTORMS MOST NUMEROUS ACROSS THE EASTERN MOUNTAINS AND ADJACENT PLAINS. THE MAIN THREAT WITH THUNDERSTORMS TODAY WILL BE SMALL HAIL AND LOCALLY HEAVY RAINFALL. RAINFALL RATES OF AROUND 2 INCHES PER HOUR WILL BE POSSIBLE WITH THE STRONGER STORMS. THIS COULD RESULT IN LOCALIZED FLASH FLOODING ACROSS THE EASTERN MOUNTAINS AND ADJACENT I-25 CORRIDOR AS WELL AS NORTHERN SLOPES OF THE RATON RIDGE THIS AFTERNOON THROUGH THIS EVENING. SOILS THAT ARE ALREADY SATURATED FROM THE HEAVY RAINFALL YESTERDAY WILL BE MOST PRONE TO FLASH FLOODING...AS WELL AS URBAN AREAS AND BURN SCARS WHERE HEAVY RAIN CAN CAUSE QUICK RUNOFF. THE AREA WITH THE GREATEST RISK FOR FLASH FLOODING WILL BE MAINLY ALONG AND WEST OF INTERSTATE 25. SOME OF THESE STORMS COULD ALSO BECOME STRONG TO POSSIBLY SEVERE LATER THIS AFTERNOON AND EVENING...WITH HAIL UP TO ONE INCH AND WIND GUSTS TO 60 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WEATHER PATTERN FROM MONDAY THROUGH ABOUT THURSDAY IS EXPECTED TO BE QUITE ACTIVE AS NUMEROUS DISTURBANCES ALOFT INTERACT WITH AN LOW LEVEL UNSTABLE ATMOSPHERE. THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL BE POSSIBLE FROM LATE MONDAY AFTERNOON INTO EARLY TUESDAY MORNING ACROSS THE EASTERN PLAINS OF COLORADO. IN ADDITION TO THE SEVERE WEATHER THREAT...SOME OF THESE STORMS WILL BE CAPABLE OF HEAVY RAIN WHICH MAY CAUSE FLASH FLOODING. FOR TUESDAY...COMPUTER SIMULATIONS ARE INDICATING IT MAY BE TO STABLE ON THE PLAINS FOR THUNDERSTORMS ON THIS DAY...HOWEVER...THEY INDICATE THAT SEVERE STORMS ALONG WITH HEAVY RAIN MAY BE POSSIBLE IN THE MOUNTAINS AND MOUNTAIN VALLEYS. THIS INCLUDES ALL OF TELLER COUNTY AND THE HIGHER ELEVATIONS OF EL PASO COUNTY. IT ALSO INCLUDES THE EAST FACING SLOPES OF THE SANGRE DE CRISTO MOUNTAINS...THE WET MOUNTAINS AND THE WET MOUNTAIN VALLEYS. IF THE LOW LEVELS OF THE ATMOSPHERE ON THE PLAINS DOES BECOME UNSTABLE ON TUESDAY...THEN SEVERE WEATHER WILL BE POSSIBLE ON THE PLAINS TUESDAY AFTERNOON AND EVENING. ON WEDNESDAY...ANOTHER DISTURBANCE WILL MOVE ACROSS THE STATE...AND IT IS ANTICIPATED THAT THE ATMOSPHERE OVER THE PLAINS WILL BE QUITE UNSTABLE. LIKEWISE...SEVERE THUNDERSTORMS ALONG WITH HEAVY RAIN WILL BE POSSIBLE. ALTHOUGH THUNDERSTORMS ARE EXPECTED THROUGH THE REST OF THE PERIOD...THE THREAT OF SEVERE WEATHER WILL DECREASE AS TEMPERATURES ALOFT INCREASE REDUCING THE DEEP LAYER INSTABILITY OVER THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 11 AM MDT. 31/23
In the hours before
Local storm report, Jul 26, 3:16 PM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
316 PM MDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HEAVY RAIN 4 NNE COLORADO SPRINGS 38.88N 104.79W
07/26/2009 M1.60 INCH EL PASO CO TRAINED SPOTTER
MEASURED IN PAST HOUR. STILL RAINING.
&&
MWSpecial weather statement, Jul 26, 3:17 PM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 317 PM MDT SUN JUL 26 2009 COZ065-069-072-073-078-262145- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-WET MOUNTAIN VALLEY BELOW 8500 FEET- 317 PM MDT SUN JUL 26 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN FREMONT COUNTY IN CENTRAL COLORADO EAST CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO NORTHWESTERN CUSTER COUNTY IN SOUTHEAST COLORADO AT 317 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR VILLA GROVE...OR 51 MILES NORTH OF ALAMOSA...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... VILLA GROVE. CRESTONE. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jul 26, 3:18 PM MDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
318 PM MDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN 5 NE COLORADO SPRINGS 38.88N 104.74W
07/26/2009 M1.85 INCH EL PASO CO TRAINED SPOTTER
MEASURED IN PAST HOUR.
&&
MWLocal storm report, Jul 26, 4:13 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
413 PM MDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 6 ENE COLORADO SPRINGS 38.87N 104.72W
07/26/2009 M1.61 INCH EL PASO CO PUBLIC
60 MINUTE DURATION 230 PM TO 330 PM MDT. FROM COCORAHS
OBSERVER.
&&
RMGLocal storm report, Jul 26, 4:21 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
421 PM MDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD 4 E COLORADO SPRINGS 38.83N 104.75W
07/26/2009 EL PASO CO AMATEUR RADIO
CREEK WENT OUT OF ITS BANK AND WAS FLOWING ACROSS THE
ROAD AT GALLEY RD AND SAN MIGUEL.
&&Special weather statement, Jul 26, 4:45 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 445 PM MDT SUN JUL 26 2009 COZ086-262330- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 445 PM MDT SUN JUL 26 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO THIS INCLUDES...NORTHEASTERN PUEBLO. AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF BLENDE...OR 9 MILES EAST OF PUEBLO...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. ANOTHER STRONG STORM WAS CENTERED 11 MILES NORTHEAST OF BOONE. LOCATIONS IMPACTED INCLUDE... PUEBLO DEPOT. AVONDALE. BOONE. WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:09 PM MDT | Areal Flood Advisory | PUB | Fremont | 2 hr |
| Jul 25, 7:50 PM MDT | River Flood Warning | PUB | Las Animas | 3 hr |
| Jul 25, 7:51 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 114 min |
| Jul 25, 8:11 PM MDT | Areal Flood Advisory | PUB | Baca, Las Animas | 3 hr |
| Jul 25, 8:36 PM MDT | Flash Flood Warning | PUB | Baca, Las Animas | 6 hr |
| Jul 25, 9:56 PM MDT | Areal Flood Advisory | PUB | Bent, Otero, Prowers | 3 hr |
| Jul 26, 10:39 AM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more | 10 hr |
| Jul 26, 2:27 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 2 hr |
| Jul 26, 2:34 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
| Jul 26, 2:54 PM MDT | Flash Flood Warning | PUB | El Paso | 96 min |
| Jul 26, 3:04 PM MDT | Areal Flood Advisory | PUB | Fremont, Teller | 106 min |
| Jul 26, 3:12 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
| Jul 26, 3:38 PM MDT | Areal Flood Advisory | PUB | Custer, Fremont, Saguache | 3 hr |
| Jul 26, 4:26 PM MDT | Flash Flood Warning | PUB | Fremont | 3 hr |
| Jul 26, 4:46 PM MDT | Flash Flood Warning | PUB | Custer, Huerfano, Pueblo | 3 hr |
| Jul 26, 5:18 PM MDT | Flash Flood Warning | PUB | Huerfano, Las Animas | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.